FYI Reaction to Neosporin.

Discussion in 'Chit Chat' started by gapsych, May 23, 2008.

  1. gapsych

    gapsych New Member

    Hi all, I just want to tell you about an experience I had this week.

    Last Friday I had a spot on my face biopsied. Not a big deal as it is very unlikely it is cancerous but did need to have it removed.

    They gave me a paper about wound care and a sample of Bacitraycin. When I read the the instructions it said not to use Neosporin as some people can get an allergic reaction to it.

    Well lo and behold, I got an allergic reaction with the Bacitraycin. Unfortunately, the spot is near my eye. That area became swollen, red and the skin kind of scaley. I called the dermatologist PA, he had me come in and it ended up that the dermatologist looked at it. Sure enough it was an allergic reaction.

    I had unknowingly been using it longer than I was suppose to so that may have made it worse.

    I just wanted to post this as I had no idea the Neosporin and in my case Bacitraycin could do this.

    I have no known allergies and fortunately the spot on my face looks way better.

    [This Message was Edited on 05/23/2008]
  2. Greenbean7

    Greenbean7 New Member

    My doc recommends not using Neosporan as it has 3 different anti-biotics in it. I have never checked for one that doesn't but my SIL had a store brand one I used on a deep scratch from her "grand dog" and had no problem with it.

    I'm not familiar with Bacitraycin. Is it an RX?

    Hope you're getting better!

  3. gapsych

    gapsych New Member

    Bacitraycin is also over the counter like Neosporin.

    I have used Neosprin before without any reactions.

    Fortunately the spot on my face was fine about three days after getting off of the bacitraycin.

    It may have been just one of those things as the Bacitraycin is the choice by a lot of doctors. So who knows, maybe I would have had a worse reaction with the Neosporin.

    THe biopsy was nothing compared to the allergic reaction.

    THe reason I posted this was I thought my face looked so awful from the biopsy.

    I would not panic about this but thought it is something to be aware of if you use these topical medications.

    THanks for your reply.
  4. Toga

    Toga Member

    a year or so ago. In the list of instructions, it said not to use Neosporin. I had forgotten until I read your post.

    It had to be done again because the doctor didn't take a big enough "hunk of flesh."

    It was benign.

    Good luck on your results and hope that allergic reaction clears up. It sounds like its in a bad spot.

  5. gapsych

    gapsych New Member

    Toga, My face is fine, well ok, it is back to what it used to look like, LOL!!

    I really do not think it is Cancer.

    Yeah, I had no idea about the Neosporin.

    Take care,

  6. sorekitty

    sorekitty New Member


    About 5 years ago I had a mole removed from my face. The dermatologist paperwork said to use neosporin. I had used it all my life. Well, I got a case of contact dermatitis from it. It was awful. Open oozing sores weeping all kinds of stuff. It was soooooo bad. My son was a baby and he when I held him he kept pointing to it and saying ma ma ma ma ma. I have really fair skin so it lasted for at least a few weeks and then it took forever for the discoloration to go away.

    Obviously I can never use neosporin again. But I don't know which of the 3 I am allergic to so I stay away from them all!

    Hate the neosporin!
  7. gapsych

    gapsych New Member

    I found out today that the spot they biopsied is benign.

  8. bunnyfluff

    bunnyfluff Member

    How infected do you have to be to have a reaction to neosporin???

    Am I understanding this right??

    [This Message was Edited on 06/03/2008]